Back to Ask the Diabetes Team Ask the Diabetes Team

From Buffalo, New York, USA:

My son uses Humalog in an insulin pump and develops a red mark after we change his infusion site. Is it okay to use Neosporin at every site change to speed up healing and prevent infection, or is it bad to use an antiobiotic cream almost everyday? Also, is it true that NovoLog doesn't leave a red mark?


It is fine to use a topical antibiotic ointment at the pump sites. You should be changing the sites no more than every 3 days and, then, just use the ointment on the day of the site change.

It has been my, admittedly anecdotal experience, that many of my families using insulin pumps in very young children have had better luck on NovoLog with pump sites "lasting" to the third day without redness or a rise in blood sugar levels by the third day. No controlled studies comparing NovoLog and Humalog in pumps are available yet.


Original posting 21 Feb 2004
Posted to Daily Care


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.